Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 23, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 1999, 5:35 PM CDT for Barron County, Dunn County, Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 5, 1999, 6:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Barron County, WI, Dunn County, WI
The radar
The Minneapolis radar (KMPX), 138 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:35 PM CDT | Thunderstorm Wind 61 | Prairie Farm, WI | |
| Jun 5, 5:45 PM CDT | Thunderstorm Wind 65 | Ridgeland, WI | Trees blown down. Large Barn lost one of its sides. Estimated windspeed. Wind damage also reported in Boyceville and Sand Creek. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WUUS1 KMSP 052239 RRA SVRMSP WIC005-033-052330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 535 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRON COUNTY IN WEST CENTRAL WISCONSIN DUNN COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 630 PM CDT * AT 535 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHWEST OF PRAIRIE FARM...OR ABOUT 15 MILES EAST OF AMERY... MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RIDGELAND PRAIRIE FARM DALLAS CHETEK CAMERON BARRON A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MBK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:55 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 5, 2:55 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SAT JUN 5 1999 THE MAIN FORECAST PROBLEM IS SEVERE WEATHER POTENTIAL THROUGH THE OVERNIGHT HOURS. 18Z SOUNDING FM MPX SHOWED A VERY IMPRESSIVE TEMP PROFILE WITH CAPES OVER 3000 J/KG. VISIBLE SATELLITE LOOP SHOWED SEVERAL FEEDER BANDS OF CUMULUS OVR SOUTHERN HALF OF MN. LATEST SATL IMAGERY SHOWED RAPID DEVELOPMENT OVR EAST CENTRAL INTO NORTHWEST MN. SIGNIFICANT TSTM DEVELOPMENT WAS OCCURRING OVR SE SOUTH DAKOTA INTO SOUTHWEST MN. THIS IS MAIN FOCUS FOR STRONG THUNDERSTORMS AND SUPERCELLS. SFC LOW OVR NEBRASKA MOVING NORTHEAST ALONG THE FRONTAL BOUNDARY DURING THE PERIOD. FRONT NOT EXPECTED TO PASS THROUGH CWA UNTIL LATE SUNDAY NIGHT. WL KEEP POPS GOING THROUGH SUNDAY NIGHT WITH PRECIP ENDING FROM WEST TO EAST. LEAVE A SMALL POP IN FOR MONDAY OVER WISCONSIN CWA. EXPECT ANOTHER ROUND OF SEVERE WEATHER ON SUNDAY. WL BOOST TEMPS UP A BIT ON SUNDAY. WARM SOUTHERLY WINDS AHEAD OF FRONT SHOULD WARM TEMPS IN THE MIDDLE TO UPPER 80S. .MSP...NONE. JVM
In the hours before
Special weather statement, Jun 5, 11:45 AM CDT, 5 hours 50 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-060500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 AM CDT SAT JUN 5 1999 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED A MODERATE RISK OF SEVERE STORMS OVER MUCH OF WESTERN...SOUTH CENTRAL AND PARTS OF EAST CENTRAL MINNESOTA FOR LATE THIS AFTERNOON AND TONIGHT. SURROUNDING THE MODERATE RISK AREA...A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE OVER THE REST OF EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN FOR THE SAME PERIOD. THE GREATEST THREAT FROM THESE STORMS ARE LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY OVER THE SOUTHWEST HALF OF MINNESOTA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO REKINDLE OVER HIGH PLAINS THIS AFTERNOON AND DEVELOP OVER WESTERN MINNESOTA AFTER 500 PM. THUNDERSTORMS WILL BECOME MORE LIKELY OVER THE REST OF MINNESOTA AND WISCONSIN LATER TONIGHT. DURING THE OVERNIGHT HOURS...HEAVY RAINS ALONG WITH STRONG WINDS WILL BE THE TWO MAIN THREATS FROM THESE THUNDERSTORMS. SEVERE WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ADVISED TO MONITOR THE LATEST FORECASTS AND STATEMENTS...AND BE READY FOR QUICK ACTIVATION LATER THIS AFTERNOON AND TONIGHT. JVM
Special weather statement, Jun 5, 11:45 AM CDT, 5 hours 50 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-060500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 AM CDT SAT JUN 5 1999 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED A MODERATE RISK OF SEVERE STORMS OVER MUCH OF WESTERN...SOUTH CENTRAL AND PARTS OF EAST CENTRAL MINNESOTA FOR LATE THIS AFTERNOON AND TONIGHT. SURROUNDING THE MODERATE RISK AREA...A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE OVER THE REST OF EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN FOR THE SAME PERIOD. THE GREATEST THREAT FROM THESE STORMS ARE LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY OVER THE SOUTHWEST HALF OF MINNESOTA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO REKINDLE OVER HIGH PLAINS THIS AFTERNOON AND DEVELOP OVER WESTERN MINNESOTA AFTER 500 PM. THUNDERSTORMS WILL BECOME MORE LIKELY OVER THE REST OF MINNESOTA AND WISCONSIN LATER TONIGHT. DURING THE OVERNIGHT HOURS...HEAVY RAINS ALONG WITH STRONG WINDS WILL BE THE TWO MAIN THREATS FROM THESE THUNDERSTORMS. SEVERE WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ADVISED TO MONITOR THE LATEST FORECASTS AND STATEMENTS...AND BE READY FOR QUICK ACTIVATION LATER THIS AFTERNOON AND TONIGHT. JVM
Special weather statement, Jun 5, 12:04 PM CDT, 5 hours 31 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-060500- SEVERE WEATHER OUTLOOK...CORRECTED TO INCLUDE A HIGH RISK AREA... NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1204 PM CDT SAT JUN 5 1999 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAD EXPANDED THE HIGH RISK AREA OF SEVERE STORMS TO INCLUDE MORE OF WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND TONIGHT. A MODERATE RISK OF SEVERE STORMS COVERS THE REST OF WESTERN WESTERN...SOUTH CENTRAL AND PARTS OF EAST CENTRAL MINNESOTA FOR LATE THIS AFTERNOON AND TONIGHT. SURROUNDING THE MODERATE RISK AREA...A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE OVER THE REST OF EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN FOR THE SAME PERIOD. THE GREATEST THREAT FROM THESE STORMS ARE LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY OVER THE SOUTHWEST HALF OF MINNESOTA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO REKINDLE OVER HIGH PLAINS THIS AFTERNOON AND DEVELOP OVER WESTERN MINNESOTA AFTER 500 PM. THUNDERSTORMS WILL BECOME MORE LIKELY OVER THE REST OF MINNESOTA AND WISCONSIN LATER TONIGHT. DURING THE OVERNIGHT HOURS...HEAVY RAINS ALONG WITH STRONG WINDS WILL BE THE TWO MAIN THREATS FROM THESE THUNDERSTORMS. SEVERE WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ADVISED TO MONITOR THE LATEST FORECASTS AND STATEMENTS...AND BE READY FOR QUICK ACTIVATION LATER THIS AFTERNOON AND TONIGHT. JVM
Special weather statement, Jun 5, 12:04 PM CDT, 5 hours 31 minutes before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-060500- SEVERE WEATHER OUTLOOK...CORRECTED TO INCLUDE A HIGH RISK AREA... NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1204 PM CDT SAT JUN 5 1999 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAD EXPANDED THE HIGH RISK AREA OF SEVERE STORMS TO INCLUDE MORE OF WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND TONIGHT. A MODERATE RISK OF SEVERE STORMS COVERS THE REST OF WESTERN WESTERN...SOUTH CENTRAL AND PARTS OF EAST CENTRAL MINNESOTA FOR LATE THIS AFTERNOON AND TONIGHT. SURROUNDING THE MODERATE RISK AREA...A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE OVER THE REST OF EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN FOR THE SAME PERIOD. THE GREATEST THREAT FROM THESE STORMS ARE LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY OVER THE SOUTHWEST HALF OF MINNESOTA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO REKINDLE OVER HIGH PLAINS THIS AFTERNOON AND DEVELOP OVER WESTERN MINNESOTA AFTER 500 PM. THUNDERSTORMS WILL BECOME MORE LIKELY OVER THE REST OF MINNESOTA AND WISCONSIN LATER TONIGHT. DURING THE OVERNIGHT HOURS...HEAVY RAINS ALONG WITH STRONG WINDS WILL BE THE TWO MAIN THREATS FROM THESE THUNDERSTORMS. SEVERE WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ADVISED TO MONITOR THE LATEST FORECASTS AND STATEMENTS...AND BE READY FOR QUICK ACTIVATION LATER THIS AFTERNOON AND TONIGHT. JVM
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 33 min |
| Jun 5, 4:33 PM CDT | Tornado Warning | MPX | Saint Croix | 32 min |
| Jun 5, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 40 min |
| Jun 5, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 56 min |
| Jun 5, 6:06 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 39 min |
| Jun 5, 6:43 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 32 min |
| Jun 5, 6:58 PM CDT | Tornado Warning | MPX | Rusk | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.